Skip to main content

Medicines That May Cause a Rash

Topic Overview

Many prescription and nonprescription medicines can cause a rash. A few common examples are:

  • Antibiotics.
  • Aspirin, ibuprofen (Advil, Motrin), and naproxen (Aleve).
  • Pain medicines, such as codeine.
  • Seizure medicines.

If a rash occurs after you have begun a new medicine:

  • Call the doctor who prescribed the medicine to determine whether you should stop taking the medicine or take a different one. An appointment may not be necessary. Do not take another dose of the medicine until you have spoken to your doctor.
  • If you are taking a nonprescription medicine, stop taking it. Call your doctor if you feel you need to continue taking the medicine.

Credits

Current as of: November 15, 2021

Author: Healthwise Staff
Medical Review:
William H. Blahd Jr. MD, FACEP - Emergency Medicine
Adam Husney MD - Family Medicine
Martin J. Gabica MD - Family Medicine

 
 

PeaceHealth endeavors to provide comprehensive health care information, however some topics in this database describe services and procedures not offered by our providers or within our facilities because they do not comply with, nor are they condoned by, the ethics policies of our organization.